Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 82, NWS Tallahassee, FL

June 4, 2009Worth County, Georgia

NWS Tallahassee, FL issued this tornado warning at Jun 4, 2009, 8:50 PM EDT for Worth County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2009, 8:50 PM EDT (00:50 UTC)
Expired
Jun 4, 2009, 9:15 PM EDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Worth County, GA

What was reported inside it

TimeReportWhereRemark
Jun 4, 8:50 PM EDTTSTM WND DMG4 E Bridgeboro, GAPOSSIBLE TORNADO DAMAGED THE ROOFS OF THREE MOBILE HOMES ON BRIDGEBORO ANDERSON CITY ROAD. ONE ROOF SUFFERED SIGNIFICANT TO TOTAL DAMAGE WITH THE OTHER TWO SUSTAINING MINOR DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 050050
TORTAE
GAC321-050115-
/O.NEW.KTAE.TO.W.0082.090605T0050Z-090605T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 PM EDT THU JUN 4 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 915 PM EDT

* AT 850 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 10 MILES
  SOUTHWEST OF POULAN...OR 9 MILES SOUTHWEST OF SYLVESTER...MOVING
  EAST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  POULAN BY 915 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3158 8373 3137 8374 3138 8392 3145 8395
TIME...MOT...LOC 0050Z 250DEG 9KT 3141 8391

$$

18-WOOL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:46 PM EDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 4, 3:46 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT THU JUN 4 2009

.SHORT TERM...WEAK SFC LOW OUT AHEAD OF THE MAIN UPPER TROUGH IS
CURRENTLY LIFTING NORTHEAST THROUGH EAST CENTRAL ALABAMA. BANDS OF
SHOWERS AND THUNDERSTORMS EXTEND SOUTH AND SOUTHEAST OF THE LOW
CENTER ACROSS SOUTH GEORGIA AND THE FLORIDA BIG BEND. ADDITIONAL
CONVECTION HAS DEVELOPED ACROSS SOUTHWEST ALABAMA. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE AREA
WITH THE BEST POPS EAST OF THE APALACHICOLA/CHATTAHOOCHEE RIVER.

TONIGHT AND FRIDAY...UPPER TROUGH WILL SWING EAST TOWARDS THE
FORECAST AREA WITH ANOTHER WEAK SFC LOW FORMING ALONG THE COLD
FRONT. MOST OF THE AREA IS EXPECTED TO REMAIN ON THE WET SIDE OF
THE FRONT THROUGH FRIDAY...SO GOOD COVERAGE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED ONCE AGAIN. HAVE GONE WITH LIKELY POPS
ACROSS ALL BUT THE WESTERN FRINGES OF THE FORECAST AREA.

GUIDANCE HAS COME INTO BETTER AGREEMENT FOR SATURDAY...WITH ALL
MODELS NOW SHOWING THE UPPER TROUGH AND FRONT STALLING ACROSS THE
EASTERN HALF OF THE CWA. THIS WILL KEEP DEEP MOISTURE AND RAIN
CHANCES IN PLACE A LITTLE LONGER. WITH THIS IN MIND...HAVE RAISED
POPS ACROSS THIS AREA FOR SATURDAY TO 30S AND 40S.

.LONG TERM(SATURDAY NIGHT-THURSDAY)... THE GFS/GFS ENSEMBLE
MEAN/ECMWF ALL SHOW AN UPPER LOW CENTERED SOMEWHERE OVER OVER THE
EASTERN GULF AND THE FLORIDA PENINSULA AND AN UPPER RIDGE AXIS
EXTENDING NORTHEAST ACROSS THE LOWER MS VALLEY TO THE CAROLINAS
FROM A HIGH CENTERED OVER MEXICO SATURDAY NIGHT THROUGH SUNDAY
NIGHT. AT THE SURFACE...THE PERIOD BEGINS WITH A TROUGH OR
REMNANTS OF THE PREVIOUSLY DISCUSSED FRONTAL BOUNDARY ABOVE
CONTINUING TO WEAKEN NEAR THE AREA SUNDAY AND SUNDAY NIGHT AS A
HIGH PRESSURE RIDGE BEGINS TO RE-ESTABLISH ITSELF ACROSS THE
SOUTHEAST. ALTHOUGH THE MODELS INDICATE A MUCH DRIER AIRMASS
FILLING IN OVER THE AREA TO START THE PERIOD...ISOLATED TO
SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE COME SUNDAY
AFTERNOON AND EVENING WITH THE UPPER LOW AND THE WEAK TROUGH OR
STATIONARY FRONTAL BOUNDARY AT THE SURFACE REMAINING IN PLACE.
MONDAY THROUGH THURSDAY...THE MODELS BEGIN TO INDICATE RISING
UPPER HEIGHTS AND PLENTY OF DRY AIR OVER THE AREA...WHICH WILL
KEEP THE RAIN CHANCES DOWN TO NEAR OR BELOW AVERAGE THROUGH THE
SECOND HALF OF THE PERIOD. TEMPERATURES WILL REMAIN NEAR TO
SLIGHTLY ABOVE AVERAGE THROUGH THE UPCOMING WEEK.

&&

.AVIATION...SHOWER ACTIVITY CONTINUES ACROSS THE REGION PRODUCING
THE OCCASIONAL IFR CONDITION IN THE STRONGEST SHOWERS. EXPECT
ADDITIONAL STORMS TO DEVELOP BACK TO THE WEST LATER THIS
AFTERNOON...SO HAVE INCLUDED LATE DAY TEMPOS AT PFN AND DHN TO
HANDLE THE TRAILING CONVECTION. WITH ABUNDANT LOW LEVEL MOISTURE
EXPECT IFR CONDITIONS TO DEVELOP AFTER 06Z ACROSS THE REGION. THE
CIGS SHOULD GRADUALLY LIFT AFTER DAYBREAK...BUT SCATTERED TO
NUMEROUS SHOWERS AND STORMS SHOULD DEVELOP IN THE AFTERNOON ON
FRIDAY PRODUCING THE OCCASIONAL IFR CONDITION.

&&

.MARINE...GRADIENT EXPECTED TO TIGHTEN OVER THE COASTAL WATERS
TONIGHT AS THE FRONT APPROACHES AND LOW PRESSURE DEVELOPS ACROSS
SOUTH ALABAMA. THIS MAY BRING WINDS UP TO AROUND 15 KNOTS OVER THE
COASTAL WATERS. HEADLINE CRITERIA NOT EXPECTED ATTM. WINDS SHOULD
WEAKEN BY FRIDAY AFTERNOON AS THE FRONT SETTLE OVERHEAD. A WEAK
GRADIENT IS THEN EXPECTED THROUGH THE REMAINDER OF THE FORECAST
WITH MINIMAL WINDS AND SEAS.

&&

.FIRE WEATHER...NO FIRE WX CONCERNS THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  68  83  66  87  67 /  40  70  30  40  10
PANAMA CITY  72  80  69  85  71 /  50  60  20  20  10
DOTHAN       67  81  64  87  66 /  50  60  30  30  10
ALBANY       68  83  65  87  65 /  50  70  40  40  20
VALDOSTA     68  84  66  86  66 /  40  70  40  40  20
CROSS CITY   69  83  67  85  66 /  40  70  40  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

CAMP/GODSEY
Hazardous weather outlook, Jun 4, 5:39 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 AM EDT THU JUN 4 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-051000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
539 AM EDT THU JUN 4 2009 /439 AM CDT THU JUN 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
ANOTHER DAY OF SHOWERS AND THUNDERSTORMS IS EXPECTED AS AN UPPER
AIR DISTURBANCE AND COLD FRONT APPROACHES THE AREA. WHILE RAIN
CHANCES WILL BE HIGH...RAINFALL TOTALS ARE NOT EXPECTED TO BE HIGH
ENOUGH TO CAUSE MAJOR FLOODING CONCERNS. THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE WILL BE A HIGH RISK FOR RIP CURRENTS ALONG THE PANHANDLE
BEACHES ON FRIDAY. THE UNSETTLED WEATHER CONDITIONS WITH SHOWERS
AND STORMS WILL CONTINUE INTO FRIDAY AS A COLD FRONT APPROACHES
AND MOVES INTO THE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
THROUGH THIS PERIOD. THE ABOVE AVERAGE RAINFALL CHANCES WILL TREND
BACK DOWN TO NEAR NORMAL OVER THE WEEKEND AS THE FRONT STALLS AND
WEAKENS OVER OR NEAR THE LOCAL AREA. TEMPERATURES SHOULD REMAIN
NEAR OR SLIGHTLY ABOVE NORMAL THROUGH MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

WATSON

In the hours before

Special weather statement, Jun 4, 7:01 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT THU JUN 4 2009

ALZ068-069-042345-
GENEVA-HOUSTON-
601 PM CDT THU JUN 4 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND NORTHWEST
HOUSTON COUNTIES...

* UNTIL 645 PM CDT

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTHWEST OF SLOCOMB...OR 11 MILES SOUTH OF
DALEVILLE...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  SLOCOMB BY 610 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.